Alert archive / Minnesota / Wind Chill Advisories in 2019
Wind Chill Advisory 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 14, 2019, 3:00 AM CST for 31 counties in Minnesota. It took effect at Feb 14, 2019, 11:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 3:00 AM CST (09:00 UTC)
- In effect from
- Feb 14, 2019, 11:00 PM CST
- Expired
- Feb 15, 2019, 9:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
All 31 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS43 KMPX 140900 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 300 AM CST Thu Feb 14 2019 MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-141700- /O.NEW.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 300 AM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero expected. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
8 follow-up statements
101 WWUS43 KMPX 141610 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1010 AM CST Thu Feb 14 2019 MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-150015- /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 1010 AM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
977 WWUS43 KMPX 141807 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1207 PM CST Thu Feb 14 2019 ...BLOWING SNOW CREATING DANGEROUS DRIVING CONDITIONS... ...WIND CHILL ADVISORY LATER TONIGHT... .A Wind Weather Advisory has been issued through 6 PM CST this evening for areas along, and south of the Minnesota River Valley. This advisory is mainly along, and south of a line from Morris, to New Ulm, and Mankato. Gusty northwest winds, light snow, and widespread blowing snow will create dangerous driving conditions in portions of west central, southwest and south central Minnesota this afternoon. Conditions should improve this evening as wind speeds decrease. A Wind Chill Advisory remains in effect for areas west of a line from Little Falls, to Hutchinson, Mankato and Blue Earth from 11 PM this evening, to 9 AM Friday morning. MNZ047-054>056-064-065-073>075-082-083-091-092-150215- /O.NEW.KMPX.WW.Y.0015.190214T1807Z-190215T0000Z/ /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Renville- Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault- Including the cities of Morris, Madison, Benson, Montevideo, Granite Falls, Olivia, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 1207 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Snow. Very cold wind chills expected. Additional snow accumulations of up to one inch. Winds gusting as high as 40 mph. Wind chills as low as 35 below zero expected. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ041>043-048>050-057-058-066-067-150215- /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Douglas-Todd-Morrison-Pope-Stearns-Benton-Kandiyohi-Meeker-McLeod- Sibley- Including the cities of Alexandria, Long Prairie, Little Falls, Glenwood, St Cloud, Foley, Willmar, Litchfield, Hutchinson, and Gaylord 1207 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
250 WWUS43 KMPX 142043 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 243 PM CST Thu Feb 14 2019 ...BLOWING SNOW CREATING DANGEROUS DRIVING CONDITIONS... ...WIND CHILL ADVISORY LATER TONIGHT... .A Winter Weather Advisory remains in effect through 6 PM CST this evening for areas along, and south of the Minnesota River Valley. This advisory is mainly along, and south of a line from Morris, to New Ulm, and Mankato. Gusty northwest winds will continue this afternoon and create widespread blowing snow. This will lead to dangerous driving conditions in portions of west central, southwest and south central Minnesota this afternoon. Conditions should improve this evening as wind speeds decrease. A Wind Chill Advisory remains in effect for areas west of a line from Little Falls, to Hutchinson, Mankato and Blue Earth from 11 PM this evening, to 9 AM Friday morning. MNZ047-054>056-064-065-073>075-082-083-091-092-150445- /O.CON.KMPX.WW.Y.0015.000000T0000Z-190215T0000Z/ /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Renville- Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault- Including the cities of Morris, Madison, Benson, Montevideo, Granite Falls, Olivia, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 243 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Blowing snow. Very cold wind chills expected. Winds gusting as high as 40 mph. Wind chills as low as 35 below zero expected. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ041>043-048>050-057-058-066-067-150445- /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Douglas-Todd-Morrison-Pope-Stearns-Benton-Kandiyohi-Meeker-McLeod- Sibley- Including the cities of Alexandria, Long Prairie, Little Falls, Glenwood, St Cloud, Foley, Willmar, Litchfield, Hutchinson, and Gaylord 243 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
031 WWUS43 KMPX 150012 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 612 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY LATER TONIGHT... .A Wind Chill Advisory remains in effect for areas west of a line from Little Falls, to Hutchinson, Mankato and Blue Earth from 11 PM this evening, to 9 AM Friday morning. In addition, roads will remain snow covered and icy overnight as temperatures fall below zero. By morning wind chill values will be 25 to 30 below zero. Dress in layers if headed outside. Tell someone where you are going, and have warm clothes and a charged cell phone with you if traveling. MNZ047-054>056-064-065-073>075-082-083-091-092-150815- /O.EXP.KMPX.WW.Y.0015.000000T0000Z-190215T0000Z/ /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Stevens-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Renville- Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault- Including the cities of Morris, Madison, Benson, Montevideo, Granite Falls, Olivia, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 612 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Wind chills 25 to 30 below zero expected. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN... From 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ041>043-048>050-057-058-066-067-150815- /O.CON.KMPX.WC.Y.0008.190215T0500Z-190215T1500Z/ Douglas-Todd-Morrison-Pope-Stearns-Benton-Kandiyohi-Meeker-McLeod- Sibley- Including the cities of Alexandria, Long Prairie, Little Falls, Glenwood, St Cloud, Foley, Willmar, Litchfield, Hutchinson, and Gaylord 612 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Wind chills 25 to 30 below zero expected. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From 11 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ jrb
747 WWUS43 KMPX 150623 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1223 AM CST Fri Feb 15 2019 MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-151500- /O.CON.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 1223 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
787 WWUS43 KMPX 150753 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 153 AM CST Fri Feb 15 2019 MNZ068-069-076>078-084-085-093-151500- /O.EXA.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/ Carver-Scott-Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn- Including the cities of Chaska, Shakopee, Le Sueur, Faribault, Red Wing, Waseca, Owatonna, and Albert Lea 153 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of east central, south central and southeast Minnesota. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-151500- /O.CON.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin- Faribault- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, St James, Mankato, Fairmont, and Blue Earth 153 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
045 WWUS43 KMPX 150851 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 251 AM CST Fri Feb 15 2019 MNZ041>043-047>050-054>058-064>069-073>078-082>085-091>093-151500- /O.CON.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod- Sibley-Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 251 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
810 WWUS43 KMPX 151451 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 851 AM CST Fri Feb 15 2019 MNZ041>043-047>050-054>058-064>069-073>078-082>085-091>093-151600- /O.EXP.KMPX.WC.Y.0008.000000T0000Z-190215T1500Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod- Sibley-Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 851 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:05 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 13, 11:05 PM CST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1105 PM CST Wed Feb 13 2019 .Updated for 06Z Aviation Discussion... Issued at 1101 PM CST Wed Feb 13 2019 && .SHORT TERM...(This evening through Thursday night) Issued at 215 PM CST Wed Feb 13 2019 A weak storm system will brush the Upper Midwest starting late tonight, and continuing through Thursday evening. One of the major concerns is freezing drizzle developing late tonight in eastern Minnesota, and into west central Wisconsin. Confidence is very low on this development. However, based on boundary layer moisture increasing late tonight, especially in west central Wisconsin, I can't rule out some freezing drizzle. QPF amounts are very low, or basically trace amounts. Therefore, impacts should be minimal, unless it becomes more widespread and heavier, which isn't the current scenario. Currently, atmospheric soundings have all the moisture in the -3C to -8C temperature range late tonight in east central Minnesota, and west central Wisconsin, which doesn't support ice nucleation, or very minimal. Not until the cold front moves across the area does temperatures cool enough to support ice. Upper level features are also weak as the cold front moves across the area, and QPF amounts also support the weaker lift. Once temperatures cool enough, most of the upper level support moves out of the region and this will limit any significant snowfall. A light dusting is the best scenario, or up to an inch if moisture depth is greater than expected. The other forecast concern is the blowing snow developing Thursday morning. Although winds increase to 20 to 30 mph in the wake of the cold front, these winds do not support widespread blowing snow. Only the typical areas of west central, southwest, and south central Minnesota have any potential of widespread blowing snow. Currently, I am not anticipating any headlines, but I will issue a SPS for the blowing snow and wind chill values dropping to -20F by the afternoon/evening. .LONG TERM...(Friday through Wednesday) Issued at 215 PM CST Wed Feb 13 2019 Overall pattern doesnt change that much during the period. Continuation of below normal temperatures with one possibility for more snow. Cold high pressure ridge moves across the region Friday into Saturday. Highs will likely range close to 10 to 15 degrees below normal. Models handle trough energy ejecting east from the western CONUS trough later Saturday/Sunday. The GFS is more adamant in driving a closed circulation across the CWA Sunday with a high likelihood of some light snow, especially across the southern third of the region. Current GEFS plumes are showing around 2 inches accumulation across this area. Still quite a bit of spread however, with the ECMWF still indicating some blocking possible over the northeast portion of the CWA. We did lift the PoP gradient a bit farther north along with the blended guidance for now. Following this system, the cold trend continues. It does look dry through at least Tuesday. The ECMWF and the Canadian models trend a more potent short wave east into the western Great Lakes region later Tuesday night/Wednesday. The GFS is less amplified with the system and remains dry. We will hold onto the blended guidance for now which leaves most of the area dry. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1101 PM CST Wed Feb 13 2019 VFR conditions will transition to MVFR and possibly IFR as a cold front passes through on Thursday. Winds will become north/northwest with gusts of 25 to 30 kts. Cloud bases will lower to MVFR and could briefly go IFR. An area of light snow will accompany the cold front and could bring IFR visbys. Based on the latest HiRes models, could see the snow affect KRWF and KMSP. KMSP... Winds should become northwest around 14Z tomorrow, and then should see gusts increase by late morning. A band of snow should develop around 18Z, but it could come in a bit quicker. Should see a brief drop down to IFR visbys, but the snow should exit a couple hours after it starts. Wind gusts near 25 kts are expected during the afternoon, but those should taper off in the evening. /OUTLOOK FOR KMSP/ Fri...VFR. Wind NW 5-10 kts. Sat...VFR. IFR Vsby possible in AM. Wind ESE 5 kts. Sun...MVFR/IFR ceilings likely. Chc -SN. Wind NE 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...DWE AVIATION...JRB
Hazardous weather outlook, Feb 13, 12:19 PM CST, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1219 PM CST Wed Feb 13 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1219 PM CST Wed Feb 13 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 12:07 PM CST | Winter Weather Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Lac qui Parle, Martin and 7 more | 6 hr |
Nearby
Wind Chill Advisories in Minnesota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.